Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 66, NWS Kansas City, MO

May 30, 2004Sullivan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2004, 12:38 PM CDT for Sullivan County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 12:38 PM CDT (17:38 UTC)
Expired
May 30, 2004, 1:30 PM CDT
In force
52 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Sullivan County, MO

The radar

The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 10:50 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WUUS53 KEAX 301738
SVREAX
MOC211-301830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 130 PM CDT

* AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR SHELBY...OR ABOUT 26
  MILES SOUTHWEST OF KIRKSVILLE...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MYSTIC BY 100 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.

LAT...LON 4032 9310 4005 9318 4005 9288 4034 9287

$$

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:15 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 30, 9:15 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 AM CDT SUN MAY 30 2004

.DISCUSSION...

MORNING SURFACE ANALYSIS INDICATES COLD FRONT REMAINS WEST OF
FORECAST AREA ACROSS EXTREME EASTERN NE INTO EASTERN KS.
ADDITIONALLY...OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION ANALYZED
JUST SOUTH OF I-70 CORRIDOR...INTERSECTING COLD FRONT JUST W OF KC
METRO AREA. LOW 70 DEW POINTS NOTED ALONG/SOUTH OF THIS
BOUNDARY...WHILE LOW/MID 60 DEW POINTS AND BACKED WINDS NOTED ON
COOL SIDE OF BOUNDARY. WATER VAPOR IMAGERY INDICATES SHORTWAVE
TROUGH/VORT MAX LOCATED ACROSS CENTRAL KS INTO TX PANHANDLE. THIS
FEATURE IS EXPECTED TO EJECT EASTWARD INTO LOWER MO VALLEY THROUGH
THIS AFTERNOON.

AM BECOMING INCREASINGLY CONCERNED CONVECTIVE INITIATION MAY OCCUR
EARLY THIS AFTERNOON AT INTERSECTION OF OUTFLOW BOUNDARY/SURFACE
FRONT JUST EAST OF KC METRO AREA ALONG I-70 CORRIDOR. ANY STORMS
WHICH ARE ABLE TO DEVELOP IN THIS ENVIRONMENT AND INTERACT WITH
OUTFLOW BOUNDARY WILL RAPIDLY BECOME SEVERE/SUPERCELLULAR GIVEN
DEGREE OF SHEAR/INSTABILITY...WITH ATTENDANT THREAT FOR TORNADOES IN
ADDITION TO HAIL/WINDS. WILL UPDATE HWO TO HIGHLIGHT THIS
THREAT...OTHERWISE EXPECT SEVERE THREAT TO SHIFT EAST OF FORECAST
AREA BY MID TO LATE AFTERNOON AS WESTERLY LOW LEVEL FLOW SHUNTS DEEP
MOISTURE EAST OF CWA.

SEAMAN

.PREV DISCUSSION...

340 AM...
FORECAST CHALLENGE THIS MORNING FOCUSES ON SHORT TERM...WITH FRONT
SWINGING THROUGH FORECAST AREA TODAY. ONGOING CONVECTION IS SURGING
A BIT AHEAD OF THE MAIN FRONT...SO THERE IS A QUESTION OF WHERE
FRONT WILL BE BY EARLY AFTERNOON WHEN REDEVELOPMENT IS EXPECTED TO
TAKE PLACE. CURRENT TIMING ON FRONT WOULD PUT IT INTO NORTHWEST
CORNER OF MISSOURI BY 12Z...BUT STILL NOT THROUGH THE KANSAS CITY
METRO AREA.  THIS FITS PRETTY WELL WITH 00Z GFS POSITION. THIS MODEL
WOULD HAVE THE FRONT IN EASTERN AREAS OF FORECAST AREA BY 18Z. WILL
LEAVE MENTION OF SEVERE STORMS IN EASTERN AREAS FOR THIS
AFTERNOON...AS SPC OUTLOOK KEEPS MODERATE RISK IN THOSE AREAS TODAY.
MORNING CONVECTION MOVING INTO AREA RIGHT NOW SHOULD CONTINUE TO
TRACK EAST INTO ILLINOIS BY AFTERNOON...PICKING UP SOME SPEED AND
LOSING SOME PUNCH AS 850 WINDS VEER OFF.  BY EARLY AFTERNOON AS
UPPER LOW TROUGH OVER NORTHERN PLAINS BECOMES MORE NEGATIVELY TILTED
AND UPPER FLOW OVER EASTERN HALF OF MISSOURI BECOMES MORE
DIFFLUENT...WITH NOSE OF UPPER JET INTO WESTERN MISSOURI BY MID
AFTERNOON...EXPECT REDEVELOPMENT ALONG FRONT.  THIS SHOULD QUICKLY
MOVE EAST OF AREA...SO WINDOW FOR ANY SEVERE SHOULD BE SHORT LIVED.

REGARDING FLOOD WATCH IN EFFECT FOR NORTHWEST MISSOURI THROUGH 6
AM...WILL NOT REISSUE AS FLOODING HAS ALREADY STARTED AND BEING
COVERED BY NUMEROUS WARNINGS. AREAS FURTHER SOUTH HAVE NOT SEEN MUCH
RAIN OVERNIGHT SO SHOULD BE ABLE TO HANDLE ANY RAINFALL THAT MOVES
IN THIS MORNING.

AFTER THAT...UPPER LOW SHOULD BECOME PARKED OVER MINNESOTA FOR
MONDAY AND TUESDAY. THIS WILL KEEP AREA IN A NORTHWEST FLOW. NOT
GOING TO INTRODUCE ANY POPS INTO NORTHERN AREAS AT THIS POINT...BUT
WILL HAVE TO BE WATCHED AS CHANNELED VORTICITY SLIDES ACROSS AREA.

THIS UPPER LOW SHOULD BE LIFTING OUT BY MID WEEK...WITH BACKSIDE
SHORTWAVE SLIDING ACROSS AREA TUESDAY NIGHT. THIS SHOULD BRING A
COLD FRONT ACROSS AREA...BUT MOISTURE LOOKS TO BE PRETTY LIMITED.
AFTER THAT DRIER AIR SHOULD MOVE IN FOR THURSDAY.

PC

&&

.PREV DISCUSSION...
300 PM...
CURRENT VISIBLE SATELLITE IMAGERY AS OF 19Z INDICATES CU FIELD
BEGINNING TO BUBBLE IN NORTH CENTRAL KANSAS TO THE WNW OF
CONCORDIA.  ALSO MONITORING MODERATE CU FIELD DEVELOPING OVER
NORTHEAST KANSAS.  18Z TOPEKA SOUNDING INDICATED QUITE A BIT OF
INSTABILITY WITH CAPES ACROSS NORTHEAST AND EAST CENTRAL KANSAS AT
OR ABOVE 2500 J/KG WITH A NOMINAL CAPPING INVERSION.  HAVE SOME
CONCERNS THAT WE MAY SEE ISOLATED TO SCATTERED DEVELOPMENT ALONG A
MOISTURE DISCONTINUITY BOUNDARY FROM CONCORDIA EAST-SOUTHEAST TO
TOPEKA BETWEEN 4 AND 6 PM. ATMOSPHERE WOULD BE PRIMED FOR SUPERCELLS
IN THIS AREA SHOULD DEVELOPMENT OCCUR...AND TRENDS WILL BE MONITORED
CLOSELY OVER THE NEXT COUPLE OF HOURS.

AS FOR THE MAIN SHOW...STILL DO EXPECT EXPLOSIVE DEVELOPMENT OF
SUPERCELLS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA TOWARDS LATE
AFTERNOON.  STORMS MAY ALSO BUILD FURTHER SOUTH ALONG THE DRY LINE
ACROSS CENTRAL KANSAS...HOWEVER STILL HAVE SOME CONCERNS ABOUT THE
CAP AND ITS EFFECT ON CONVECTIVE DEVELOPMENT AS EVIDENT PER 18Z
REGIONAL SOUNDINGS.  18Z RUC INDICATES NO CONVECTIVE DEVELOPMENT
WHATSOEVER FURTHER SOUTH INTO KANSAS ALONG THE DRY LINE...WHICH MAY
BE AN INDICATION OF A SCENARIO THAT EXHIBITS HIGH POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER...BUT THE POSSIBILITY THAT THE POTENTIAL
MAY NOT BE REALIZED.  THE HIGH POTENTIAL THOUGH STILL IN MY MIND
WARRANTS HIGH CHANCE POPS WITH HIGHLIGHTED WORDING...LIKELY POPS
ACROSS NORTHWEST MISSOURI/NORTHEAST KANSAS IN CLOSER PROXIMITY TO
BETTER CONVERGENCE ALONG THE FRONT. STILL HAVE CONCERNS FOR LOCALLY
HEAVY RAIN IN OR CLOSE TO NORTHWEST MISSOURI OVERNIGHT...SO WILL
CONTINUE WITH THE FLOOD WATCH IN THAT AREA.

WILL LIKELY UPDATE THE HAZARDOUS WEATHER OUTLOOK TO TRY TO
COMMUNICATE UNCERTAINTY REGARDING DEVELOPMENT TO THE SOUTH.  IF
STORMS DO DEVELOP...STRONG INSTABILITY AND SHEAR WILL YIELD THE
POTENTIAL INITIALLY FOR SUPERCELLS FURTHER WEST INTO CENTRAL
KANSAS...WITH MORE OF AN EVOLUTION TOWARDS A SQUALL LINE WITH A
POTENTIAL FOR SIGNIFICANT DAMAGING WINDS AS THE STORMS MOVE EAST
INTO MISSOURI. KEPT TEMPERATURES TONIGHT INTO TOMORROW CLOSE IN LINE
WITH CURRENT FORECAST.

KEY TO THE FORECAST TOMORROW WILL BE THE TIMING OF FRONTAL PASSAGE
FROM WEST TO EAST DURING THE MORNING.  ANY STORMS THAT DEVELOP
TONIGHT WILL LIKELY LINGER ALONG AND AHEAD OF THE BOUNDARY SUNDAY
MORNING.  MESOETA AND GFS IN GOOD AGREEMENT IN BLASTING THE FRONT
EAST AND OUT OF OUR FORECAST AREA BY EARLY AFTERNOON SUNDAY.  WILL
END THUNDERSTORM THREAT FROM WEST TO EAST LATE TONIGHT INTO SUNDAY
NOON.  SEVERE WEATHER POTENTIAL ON SUNDAY SHOULD BE MINIMIZED DUE TO
THE TIME OF DAY...HIGHER OBVIOUSLY FURTHER TO THE SOUTH AND EAST.
ALSO BELIEVE WE WILL SEE SOME SUNSHINE TOMORROW AFTERNOON ACROSS THE
WESTERN COUNTIES AND HAVE PAINTED GRIDS ACCORDINGLY.

AS FAR AS THE EXTENDED FORECAST...OVERALL MADE LITTLE CHANGE TO
GOING GRIDS.  DID INTRODUCE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY MORNING OF NEXT WEEK...WITH ECMWF AND GFS INDICATING
DECENT WARM AIR ADVECTION AND THE HINT OF A WARM FRONT DRAPED WEST
TO EAST ACROSS THE STATE.

HUDSON

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.

WFO EAX
Hazardous weather outlook, May 30, 9:21 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT SUN MAY 30 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311100-

...SEVERE THUNDERSTORMS PRODUCING ISOLATED TORNADOES IN ADDITION TO
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED EARLY THIS AFTERNOON
ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY EARLY AFTERNOON
ALONG AND EAST OF A UNIONVILLE TO CARROLLTON TO CLINTON LINE...ALONG
AN ADVANCING COLD FRONT. THE GREATEST THREAT FOR TORNADOES IS ALONG
AND JUST NORTH OF AN OLD OUTFLOW BOUNDARY...LOCATED NEAR A
HIGGINSVILLE TO MOBERLY LINE...WHERE LOW LEVEL SHEAR WILL BE
MAXIMIZED. OTHERWISE LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED
WITH ANY THUNDERSTORMS WHICH DEVELOP. THESE STORMS WILL MOVE EAST OF
A LANCASTER TO MOBERLY LINE BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS AREAS ALONG AND EAST
OF A UNIONVILLE TO CARROLLTON TO CLINTON LINE EARLY THIS AFTERNOON.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

In the hours before

Local storm report, May 30, 8:22 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 AM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             CUMMINGS                39.47N 95.25W
05/29/2004  1.25 INCH        ATCHISON           KS   TRAINED SPOTTER

0445 PM     HAIL             CUMMINGS                39.47N 95.25W
05/29/2004  1.00 INCH        ATCHISON           KS   EMERGENCY MNGR

0502 PM     HAIL             1 N EASTON KS           39.36N 95.12W
05/29/2004  0.88 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

0512 PM     HAIL             2 S ATCHISON            39.53N 95.13W
05/29/2004  1.00 INCH        ATCHISON           KS   EMERGENCY MNGR

0540 PM     HAIL             BEAN LAKE               39.52N 95.00W
05/29/2004  1.75 INCH        PLATTE             MO   TRAINED SPOTTER

0545 PM     FUNNEL CLOUD     BEAN LAKE               39.52N 95.00W
05/29/2004                   PLATTE             MO   LAW ENFORCEMENT

0603 PM     HAIL             DE KALB                 39.59N 94.92W
05/29/2004  1.75 INCH        BUCHANAN           MO   EMERGENCY MNGR

0615 PM     TORNADO          3 WNW CAMDEN POINT      39.47N 94.80W
05/29/2004                   PLATTE             MO   TRAINED SPOTTER

0620 PM     HAIL             DEARBORN                39.52N 94.77W
05/29/2004  2.75 INCH        PLATTE             MO   LAW ENFORCEMENT

0626 PM     HAIL             2 SE AGENCY             39.64N 94.72W
05/29/2004  0.75 INCH        BUCHANAN           MO   FIRE DEPT/RESCUE

0632 PM     TORNADO          2 SE DE KALB            39.57N 94.90W
05/29/2004                   BUCHANAN           MO   EMERGENCY MNGR

0640 PM     HAIL             2 S FAUCETT             39.57N 94.82W
05/29/2004  1.75 INCH        BUCHANAN           MO   AMATEUR RADIO

0652 PM     HAIL             SMITHVILLE              39.38N 94.57W
05/29/2004  0.75 INCH        CLAY               MO   TRAINED SPOTTER

0702 PM     HAIL             SMITHVILLE              39.38N 94.57W
05/29/2004  0.75 INCH        CLAY               MO   LAW ENFORCEMENT

0703 PM     HAIL             TRIMBLE                 39.47N 94.56W
05/29/2004  0.50 INCH        CLINTON            MO   TRAINED SPOTTER

0705 PM     HAIL             GOWER                   39.61N 94.59W
05/29/2004  0.88 INCH        CLINTON            MO   FIRE DEPT/RESCUE

0707 PM     HAIL             5 NE SMITHVILLE         39.43N 94.51W
05/29/2004  1.75 INCH        CLAY               MO   TRAINED SPOTTER

0707 PM     HAIL             1 NE SMITHVILLE         39.39N 94.56W
05/29/2004  1.75 INCH        CLAY               MO   AMATEUR RADIO

0710 PM     HAIL             4 SE EDGERTON           39.46N 94.58W
05/29/2004  2.75 INCH        CLINTON            MO   LAW ENFORCEMENT

0710 PM     HAIL             EASTON                  39.72N 94.64W
05/29/2004  1.25 INCH        BUCHANAN           MO   AMATEUR RADIO

0715 PM     HAIL             5 NW GOWER              39.66N 94.66W
05/29/2004  2.50 INCH        BUCHANAN           MO   TRAINED SPOTTER

0715 PM     HAIL             1 N TRIMBLE             39.49N 94.56W
05/29/2004  1.75 INCH        CLINTON            MO   TRAINED SPOTTER

0720 PM     HAIL             TRIMBLE                 39.47N 94.56W
05/29/2004  1.75 INCH        CLINTON            MO   LAW ENFORCEMENT

0722 PM     HAIL             STEWARTSVILLE           39.75N 94.50W
05/29/2004  1.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0733 PM     HAIL             1 SE GOWER              39.60N 94.58W
05/29/2004  2.75 INCH        CLINTON            MO   LAW ENFORCEMENT

0735 PM     HAIL             1 S TRIMBLE             39.46N 94.56W
05/29/2004  1.75 INCH        CLINTON            MO   TRAINED SPOTTER

0735 PM     TORNADO          GOWER                   39.61N 94.59W
05/29/2004                   CLINTON            MO   LAW ENFORCEMENT

0736 PM     HAIL             PLATTSBURG              39.56N 94.46W
05/29/2004  0.88 INCH        CLINTON            MO   CO-OP OBSERVER

0743 PM     TORNADO          PLATTSBURG              39.56N 94.46W
05/29/2004                   CLINTON            MO   LAW ENFORCEMENT

0802 PM     HAIL             ST JOSEPH               39.76N 94.85W
05/29/2004  1.75 INCH        BUCHANAN           MO   EMERGENCY MNGR

            NEAR HWY 169 AND RIVERSIDE TERRACE.

0805 PM     TORNADO          AGENCY                  39.66N 94.75W
05/29/2004                   BUCHANAN           MO   LAW ENFORCEMENT

            NEAR AGENCY.

0813 PM     TORNADO          PLATTSBURG              39.56N 94.46W
05/29/2004                   CLINTON            MO   LAW ENFORCEMENT

            JUST WEST OF Y HIGHWAY.

0820 PM     HAIL             ST JOSEPH               39.76N 94.85W
05/29/2004  0.75 INCH        BUCHANAN           MO   TRAINED SPOTTER

0825 PM     HAIL             PLATTSBURG              39.56N 94.46W
05/29/2004  1.00 INCH        CLINTON            MO   TRAINED SPOTTER

0831 PM     HAIL             ST JOSEPH               39.76N 94.85W
05/29/2004  0.75 INCH        BUCHANAN           MO   TRAINED SPOTTER

0842 PM     TORNADO          PLATTSBURG              39.56N 94.46W
05/29/2004                   CLINTON            MO   TRAINED SPOTTER

            ONE-QUARTER MILE WEST OF PLATTSBURG, ON HIGHWAY 33.

0845 PM     TORNADO          2 W TURNEY              39.64N 94.36W
05/29/2004                   CLINTON            MO   LAW ENFORCEMENT

0845 PM     HAIL             2 W TURNEY              39.64N 94.36W
05/29/2004  1.00 INCH        CLINTON            MO   LAW ENFORCEMENT

0904 PM     HAIL             10 S MAYSVILLE          39.74N 94.36W
05/29/2004  1.75 INCH        DEKALB             MO   LAW ENFORCEMENT

            NEAR OSBORNE, MO.

0904 PM     HAIL             10 S MAYSVILLE          39.74N 94.36W
05/29/2004  1.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0908 PM     TORNADO          10 S MAYSVILLE          39.74N 94.36W
05/29/2004                   DEKALB             MO   LAW ENFORCEMENT

            HIGHWAY 36 NORTH OF OSBORN, MO.

0920 PM     TORNADO          1 W CAMERON             39.74N 94.26W
05/29/2004                   DEKALB             MO   LAW ENFORCEMENT

            QUARTER MILE WIDE TORNADO JUST WEST OF CAMERON NEAR
            HIGHWAY 36

0930 PM     FLASH FLOOD      10 N PLATTSBURG         39.71N 94.46W
05/29/2004                   CLINTON            MO   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 33, 10 MILES NORTH OF
            PLATTSBURG. CAR STALLED IN WATER.

0945 PM     TORNADO          PERRIN                  39.67N 94.42W
05/29/2004                   CLINTON            MO   LAW ENFORCEMENT

            UNCONFIRMED REPORTED A TORNADO NEAR PERRIN.

0945 PM     TORNADO          2 E OSBORN              39.75N 94.32W
05/29/2004                   DEKALB             MO   AMATEUR RADIO

            POWER LINES DOWN EAST OF HIGHWAY 36. HIGHWAY CLOSED DUE
            TO TORNADO DAMAGE.

1030 PM     TORNADO          4 W MAYSVILLE           39.89N 94.44W
05/29/2004                   DEKALB             MO   LAW ENFORCEMENT

            NEAR INTERSECTION OF J HIGHWAY AND 6 HIGHWAY.

1035 PM     TORNADO          1 E WEATHERBY           39.91N 94.24W
05/29/2004                   DEKALB             MO   LAW ENFORCEMENT

            *** 3 FATAL, 18 INJ *** NEAR ST. HWY 6 AND SANTA ROSA RD.

1040 PM     TORNADO          4 N MAYSVILLE           39.94N 94.36W
05/29/2004                   DEKALB             MO   BROADCAST MEDIA

1040 PM     TORNADO          4 N MAYSVILLE           39.94N 94.36W
05/29/2004                   DEKALB             MO   BROADCAST MEDIA

1040 PM     TORNADO          5 NW PATTONSBURG        40.10N 94.20W
05/29/2004                   DAVIESS            MO   LAW ENFORCEMENT

1050 PM     TORNADO          4 W COFFEY              40.11N 94.08W
05/29/2004                   DAVIESS            MO   AMATEUR RADIO

            JUST WEST OF INTERSTATE 35 ON HARRISON-DAVIES COUNTY
            LINE.

1050 PM     TORNADO          7 N PATTONSBURG         40.15N 94.14W
05/29/2004                   HARRISON           MO   AMATEUR RADIO

            MOVING NORTH-NORTHWEST.

1105 PM     TORNADO          9 N PATTONSBURG         40.18N 94.14W
05/29/2004                   HARRISON           MO   AMATEUR RADIO

            69 HIGHWAY CLOSED DUE TO DEBRIS ON ROAD. LARGE TREES AND
            POWER LINES OVER HIGHWAY.

1105 PM     TORNADO          7 N WEATHERBY           40.01N 94.24W
05/29/2004                   DEKALB             MO   AMATEUR RADIO

            *** 1 INJ *** SEVERAL BUILDINGS DESTROYED IN EASTERN
            DEKALB COUNTY. 1 INJURY NEAR SANTA ROSA.

1115 PM     FLASH FLOOD      3 W WESTBORO            40.54N 95.38W
05/29/2004                   ATCHISON           MO   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 59, JUST WEST OF C HIGHWAY.

1118 PM     TORNADO          5 E COFFEY              40.11N 93.91W
05/29/2004                   DAVIESS            MO   AMATEUR RADIO

            MOVING NORTHEAST.

1130 PM     FUNNEL CLOUD     3 E BETHANY             40.27N 93.97W
05/29/2004                   HARRISON           MO   LAW ENFORCEMENT

1138 PM     TORNADO          1 W MELBOURNE           40.15N 93.80W
05/29/2004                   HARRISON           MO   AMATEUR RADIO

            BRIEF TOUCHDOWN.

1146 PM     TORNADO          4 W SPICKARD            40.24N 93.67W
05/29/2004                   GRUNDY             MO   AMATEUR RADIO

            DEBRIS SEEN IN AIR.

1156 PM     TORNADO          5 NW SPICKARD           40.29N 93.66W
05/29/2004                   MERCER             MO   AMATEUR RADIO

            TORNADO WAS LIFTING.

1252 AM     FLASH FLOOD      2 SW STANBERRY          40.20N 94.56W
05/30/2004                   GENTRY             MO   LAW ENFORCEMENT

0100 AM     FLASH FLOOD      2 NNE MOUNT MORIAH      40.36N 93.78W
05/30/2004                   HARRISON           MO   AMATEUR RADIO

            WATER COVERING ROUTE A AND B

0100 AM     FLASH FLOOD      STANBERRY               40.22N 94.54W
05/30/2004                   GENTRY             MO   LAW ENFORCEMENT

            FLOODING HAS CLOSED MAIN STREET IN STANBERRY

0125 AM     FLASH FLOOD      ALBANY                  40.25N 94.33W
05/30/2004                   GENTRY             MO   LAW ENFORCEMENT

0320 AM     FLASH FLOOD      AMITY                   39.87N 94.43W
05/30/2004                   DEKALB             MO   LAW ENFORCEMENT

            FLOODING OF SMALL AREA CREEKS. SEVERAL ROADS BARRICADED
            DUE TO FLOODING.

0615 AM     FLASH FLOOD      1 N BURLINGTON JCT      40.46N 95.07W
05/30/2004                   NODAWAY            MO   LAW ENFORCEMENT

            SEVERAL ROADS WASHED OUT. HIGHWAY 71 NORTH OF BURLINGTON
            JUNCTION TEMPORARILY CLOSED.

&&

HUDSON
Local storm report, May 30, 8:29 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 AM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TORNADO          4 NNE CAMERON           39.80N 94.21W
05/29/2004                   DAVIESS            MO   AMATEUR RADIO

            TORNADO REPORTED NORTH OF CAMERON NEAR THE DE KALB AND
            DAVIESS COUNTY LINE.

&&

HUDSON
Local storm report, May 30, 9:42 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
942 AM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             KING CITY               40.05N 94.52W
05/29/2004  1.00 INCH        GENTRY             MO   LAW ENFORCEMENT

&&

GA
Local storm report, May 30, 9:56 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 AM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             1 S CAMERON             39.73N 94.24W
05/29/2004  0.88 INCH        CLINTON            MO   CO-OP OBSERVER

&&

GA
Special weather statement, May 30, 10:55 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 AM CDT SUN MAY 30 2004

KSZ060-MOZ006>008-015>017-023>025-030>033-038>040-043>046-053-054-
310000-
ADAIR MO-BATES MO-CARROLL MO-CASS MO-CHARITON MO-COOPER MO-GRUNDY MO-
HENRY MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-LINN MO-LINN KS-
LIVINGSTON MO-MACON MO-MERCER MO-PETTIS MO-PUTNAM MO-RANDOLPH MO-
RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-
1055 AM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER
330...IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING. THIS TORNADO WATCH
INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...BATES...CARROLL...CASS...CHARITON...COOPER...GRUNDY...
HENRY...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...
MERCER...PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND
SULLIVAN.

IN KANSAS:

LINN.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE...
BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KIRKSVILLE...
MARSHALL...MOBERLY...SEDALIA...TRENTON AND WARRENSBURG.

THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS NORTHERN
INTO CENTRAL AND WESTERN MISSOURI NEED TO PAY SPECIAL ATTENTION TO
RAPIDLY CHANGING WEATHER CONDITIONS...AND MONITOR FOR FURTHER
STATEMENTS AND POSSIBLY WARNINGS.

HUDSON
Local storm report, May 30, 12:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1224 PM     FUNNEL CLOUD     3 E PURDIN              39.95N 93.11W
05/30/2004                   LINN               MO   FIRE DEPT/RESCUE

&&

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:19 PM CDTSevere Thunderstorm WarningEAXBuchanan41 min
May 29, 7:25 PM CDTTornado WarningEAXDeKalb65 min
May 29, 7:42 PM CDTTornado WarningEAXBuchanan48 min
May 29, 7:47 PM CDTSevere Thunderstorm WarningEAXPlatte58 min
May 29, 8:09 PM CDTFlash Flood WarningEAXBuchanan, Clinton8 hr
May 29, 8:13 PM CDTTornado WarningEAXClinton62 min
May 29, 8:31 PM CDTSevere Thunderstorm WarningEAXBuchanan, DeKalb59 min
May 29, 8:50 PM CDTSevere Thunderstorm WarningEAXAtchison70 min
May 29, 8:58 PM CDTSevere Thunderstorm WarningEAXAndrew62 min
May 29, 9:02 PM CDTTornado Warning EmergencyEAXDeKalb88 min
May 29, 9:10 PM CDTTornado WarningEAXCaldwell, Clinton, Daviess95 min
May 29, 9:20 PM CDTFlash Flood WarningEAXDeKalb7 hr
May 29, 10:03 PM CDTFlash Flood WarningEAXAtchison6 hr
May 29, 10:06 PM CDTFlash Flood WarningEAXDaviess8 hr
May 29, 10:08 PM CDTSevere Thunderstorm WarningEAXGentry67 min
May 29, 10:27 PM CDTTornado WarningEAXDeKalb93 min
May 29, 10:37 PM CDTFlash Flood WarningEAXGentry, Harrison12 hr
May 29, 10:41 PM CDTTornado WarningEAXDaviess, Harrison94 min
May 29, 11:32 PM CDTTornado WarningEAXGrundy58 min
May 29, 11:49 PM CDTTornado WarningEAXMercer56 min
May 30, 12:30 AM CDTFlash Flood WarningEAXNodaway, Worth12 hr
May 30, 12:53 AM CDTFlash Flood WarningEAXMercer12 hr
May 30, 2:34 AM CDTFlash Flood WarningEAXPutnam10 hr
May 30, 3:35 AM CDTFlash Flood WarningEAXBuchanan, Clinton, DeKalb8 hr
May 30, 4:49 AM CDTFlash Flood WarningEAXGrundy, Sullivan7 hr
May 30, 11:29 AM CDTTornado WarningEAXLivingston46 min
May 30, 11:58 AM CDTTornado WarningEAXLinn62 min
May 30, 12:32 PM CDTTornado WarningEAXAdair, Macon88 min
May 30, 12:49 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton56 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningEAXPettis58 min
May 30, 1:23 PM CDTSevere Thunderstorm WarningEAXSaline67 min
May 30, 1:25 PM CDTTornado WarningEAXPettis65 min
May 30, 1:46 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph59 min
May 30, 2:43 PM CDTSevere Thunderstorm WarningEAXMacon62 min
May 30, 3:26 PM CDTSevere Thunderstorm WarningEAXCooper64 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningEAXHoward32 min
May 30, 4:10 PM CDTSevere Thunderstorm WarningEAXRandolph35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.